MAUDE Adverse Event Report: COVIDIEN SINGLE LUMEN INSERTION TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

COVIDIEN SINGLE LUMEN INSERTION TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 43309
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the picc line was in from (b)(6) 2020 - (b)(6)2020.There was a hub change the night before at 10:00 pm (monday, april 27).During the dressing change, they noticed a loose steri-strip.On tuesday at 1:00 pm, the picc team noticed that there was a leak on the picc.The patient had to get a mid-line.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information was received from the customer on 28-may-2020.
 
Event or Problem Description
The customer reported that the picc line was in from (b)(6) 2020 - (b)(6) 2020.There was a hub change the night before at 10:00 pm (monday, (b)(6)).During the dressing change, they noticed a loose steri-strip.On tuesday at 1:00 pm, the picc team noticed that there was a leak on the picc.The patient had to get a mid-line.There was no patient injury.Additional information was received from the customer that stated that the issue occurred just above the butterfly where the extension tubing meets the butterfly.The hub was changed on (b)(6) 2020.Leaking was discovered on (b)(6) 2020.They noted that during the dressing change the orientee used a chg wipe to hold the line instead of a 4x4 gauze.Chlorapep was used to clean the area.The area was completely dried prior to insertion.There was no difficulty in handling the catheter during insertion and it went right in.It was difficult to secure the insertion site because the patient was sweaty.The clamp that comes with the catheter was used.The device was inserted on the right basilic vein in the arm.It was continuous use but with antibiotics periodically.10ml syringe with normal saline was used to flush lines.Prevantics was used to clean the device at the hub connector, chg/alcohol mix, (3.1% chorahexadine/gluconate) did not clean the tubing.The device was removed on (b)(6) 2020 and replaced with a midline.There was no follow up care needed.

Brand Name
SINGLE LUMEN INSERTION TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN
edificio b20 calle #2 zona fra
alajuela
CS 
MDR Report Key10051520
Report Number3009211636-2020-00697
Device Sequence Number3513886
Product Code LJS
UDI-Device Identifier10884527004676
UDI-Public10884527004676
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number43309
Device Catalogue Number43309
Device Lot Number1927600154
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/06/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date05/28/2020
Patient Sequence Number1
Patient Age44 WK
Patient Weight4